Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 46, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 3, 2011, 10:36 PM CDT for Linn County, Kansas; Bates County, Missouri. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2011, 10:36 PM CDT (03:36 UTC)
- Expired
- Apr 3, 2011, 11:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Linn County, KS, Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 10:48 PM CDT | TSTM WND DMG | 1 N Mound City Ks, KS | TREE BLOWN OVER NORTH OF MOUND CITY ALONG HIGHWAY 7...DELAYED REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 6:21 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1873 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2220 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
736
WUUS53 KEAX 040336
SVREAX
KSC107-MOC013-040415-
/O.NEW.KEAX.SV.W.0046.110404T0336Z-110404T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1036 PM CDT SUN APR 3 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LINN COUNTY IN EAST CENTRAL KANSAS...
SOUTHERN BATES COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 1115 PM CDT
* AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH...AND PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED
NEAR BLUE MOUND...OR 7 MILES SOUTHWEST OF MOUND CITY...AND MOVING
EAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUND CITY...PLEASANTON...RICH HILL...PRESCOTT...HUME...WORLAND...
FOSTER AND ROCKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3824 9506 3825 9408 3821 9408 3821 9406
3805 9406 3805 9461 3804 9462 3804 9507
TIME...MOT...LOC 0336Z 266DEG 57KT 3809 9485
WIND...HAIL 60MPH 1.50IN
$$
CUTTER3 follow-up statements
970
WWUS53 KEAX 040353
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1053 PM CDT SUN APR 3 2011
KSC107-MOC013-040415-
/O.CON.KEAX.SV.W.0046.000000T0000Z-110404T0415Z/
LINN KS-BATES MO-
1053 PM CDT SUN APR 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LINN COUNTY IN EAST CENTRAL KANSAS...AND SOUTHERN BATES COUNTY IN
WEST CENTRAL MISSOURI UNTIL 1115 PM CDT...
AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HUME...
OR 9 MILES WEST OF RICH HILL...MOVING EAST AT 65 MPH.
LOCATIONS IMPACTED INCLUDE...
RICH HILL AND ROCKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3824 9473 3825 9408 3821 9408 3821 9406
3805 9406 3805 9461 3804 9462 3804 9477
TIME...MOT...LOC 0354Z 268DEG 56KT 3812 9447
WIND...HAIL 60MPH 1.00IN
$$
CUTTER739
WWUS53 KEAX 040403
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1103 PM CDT SUN APR 3 2011
KSC107-040413-
/O.CAN.KEAX.SV.W.0046.000000T0000Z-110404T0415Z/
LINN KS-
1103 PM CDT SUN APR 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINN COUNTY IN
EAST CENTRAL KANSAS IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS BOTH WEAKENED AND MOVED OUT
OF THE WARNED AREA.
LAT...LON 3805 9406 3805 9455 3824 9452 3825 9408
3821 9408 3821 9406
TIME...MOT...LOC 0403Z 268DEG 56KT 3812 9429
$$
MOC013-040415-
/O.CON.KEAX.SV.W.0046.000000T0000Z-110404T0415Z/
BATES MO-
1103 PM CDT SUN APR 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN BATES
COUNTY UNTIL 1115 PM CDT...
AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR RICH
HILL...MOVING EAST AT 65 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3805 9406 3805 9455 3824 9452 3825 9408
3821 9408 3821 9406
TIME...MOT...LOC 0403Z 268DEG 56KT 3812 9429
WIND...HAIL 60MPH 1.00IN
$$
CUTTER184
WWUS53 KEAX 040416
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1116 PM CDT SUN APR 3 2011
MOC013-040426-
/O.EXP.KEAX.SV.W.0046.000000T0000Z-110404T0415Z/
BATES MO-
1116 PM CDT SUN APR 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BATES COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 3805 9406 3805 9455 3824 9452 3825 9408
3821 9408 3821 9406
TIME...MOT...LOC 0403Z 268DEG 56KT 3812 9429
$$
CUTTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:58 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 3, 6:58 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
658 PM CDT SUN APR 3 2011
...UPDATED FOR AVIATION...
.DISCUSSION...
20Z KTOP SOUNDING LOOKS BASICALLY LIKE THE 12Z SOUNDING WITH DAYTIME
HEATING/MIXING APPLIED. A NICE TEXTBOOK EXAMPLE FOR METEOROLOGY
STUDENTS STUDYING SKEW-T PRINCIPLES! UNFORTUNATELY...THE SOUNDING
LOOKS LIKE ONE MORE TYPICAL OF LATE JULY AND THIS FORECASTER
CERTAINLY WOULD NOT HAVE WAGERED ON LOW 90F READINGS THIS AFTERNOON.
WOW! RECORD HIGHS HAVE BEEN SMASHED BY 8 TO 10 DEGREES.
IN THE IMMEDIATE TERM...WIND ADVISORY CONTINUES THROUGH 8 PM FOR ALL
BUT NW MO AND LOOK GOOD WITH 40 TO 45 MPH GUSTS STILL FREQUENT
ACROSS WEST CENTRAL AND CENTRAL MO.
COLD FRONT NOW PUSHING IN EXTREME NW MO /MAY/ BECOME THE FOCUS FOR
WIDELY SCATTERED SEVERE CONVECTION PRIOR TO 00Z. SHALLOW MOISTURE
CHARACTERIZED BY DEWPOINTS IN THE LOW 60S WAS ALREADY BEING MIXED
OUT ACROSS ERN KS AS STRONGLY VEERED FLOW CARRIES POST-DRYLINE AIR
INTO THE NW PORTIONS OF THE WARM SECTOR. CONVECTIVE ALLOWING MODELS
STILL SHOW ISOLATED STORMS FORMING ALONG THE BOUNDARY (ROUGHLY
STJ-LAMONI IA) AROUND 23Z...BUT 20Z KTOP SOUNDING SUGGEST THAT AT
LEAST 100MB OF VERTICAL ASCENT WILL NEED TO BE APPLIED BY THE FRONT
TO OVERCOME THE 50 TO 100 J/KG OF INHIBITION STILL PRESENT.
UNDER THE ASSUMPTION THAT FRONTAL FORCING WILL BE SUFFICIENTLY DEEP
TO ACHIEVE A LEVEL OF FREE CONVECTION...MODERATE TO STRONG
INSTABILITY IS IN PLACE WITH 20Z RUC ANALYSIS INDICATING NEARLY 3000
J/KG OF MLCAPE PRESENT...MOST OF WHICH IS LOADED IN THE PREFERRED
HAIL GROWTH REGION OWING TO NEARLY DRY ADIABATIC MID LEVEL LAPSE
RATES.
PER EARLIER DISCUSSION...DO HAVE SOME CONCERNS REGARDING CONVECTIVE
MODE. THE CLOUD BEARING SHEAR REMAINS AN ISSUE...AS THE HODOGRAPH
REMAINS LARGELY BUNCHED ABOVE 2KM WITH WINDS UNIFORMLY OUT OF THE
WSW AT 40-45 KNOTS. AFTER AN INITIAL SUPERCELL POTENTIAL...STRONG
FLOW PARALLEL TO THE SURFACE BOUNDARY SUGGESTS THAT A LINEAR MODE
MAY BE QUICKLY ATTAINED. IN ADDITION...INDIVIDUAL UPDRAFTS MAY HAVE
SHORT LIFE SPANS AS STORM MOTION TOWARD THE NORTHEAST SUGGESTS
STORMS WILL BE QUICKLY UNDERCUT BY THE SOUTHEAST SURGING COLD FRONT.
ALL IN ALL...LARGE HAIL APPEARS TO BE THE PRIMARY THREAT THROUGH THE
EARLY EVENING...SOME OF WHICH COULD BE PARTICULARLY LARGE IF STORMS
REMAIN DISCRETE. GIVEN THE VERY LARGE TEMP/DEWPOINT SPREADS
EXCEEDING 35-40 DEGREES AHEAD OF THE COLD FRONT...EVAPORATIONAL
COOLING COULD YIELD A LOCALIZED DAMAGING DOWNBURST WIND
THREAT...WITH AN ADDITIONAL LARGER THREAT POSSIBLE AS STORMS GROW
UPSCALE AND COLD POOLS ARE ESTABLISHED. HOWEVER...SHOULD STORMS BE
UNDERCUT BY THE ADVANCING COLD FRONT...THIS THREAT MAY BE LIMITED AS
WELL. RIGHT NOW DO NOT SEE ANY TORNADO POTENTIAL GIVEN THE
UNFAVORABLE LOW LEVEL SHEAR PROFILES AND LACK OF MOIST/BUOYANT
BOUNDARY LAYER AIR BELOW THE LCL.
WITH THE PASSAGE OF THE COLD FRONT TONIGHT...TEMPERATURES WILL FALL
SHARPLY INTO THE 40S BY DAYBREAK WITH NORTHWEST WINDS PICKING UP AT
20 TO 30 WITH GUSTS TO 40 MPH. MONDAY LOOKS DOWNRIGHT AWFUL IN
COMPARISON WITH TEMPERATURES SOME 40 DEGREES COLDER AMID CLOUDY
SKIES AND SOME MORNING RAIN ASSOCIATED WITH THE PRIMARY UPPER
TROUGH. THANKFULLY THIS WILL BE OF VERY SHORT DURATION AS RETURN
FLOW BRINGS US BACK INTO THE 60S TO NEAR 70 FOR TUESDAY AND
WEDNESDAY.
BOOKBINDER
MEDIUM RANGE (WEDNESDAY THROUGH SUNDAY)...
FLAT AND BROAD UPPER RIDGE WILL BE IN PLACE ACROSS THE SOUTH CENTRAL
CONUS BY THE MIDWEEK TIME FRAME AS A NORTHERN STREAM UPPER SHORT
WAVE TROUGH SLIDES ACROSS THE GREAT LAKES. THIS TROUGH WILL SEND A
WEAK COLD FRONT INTO THE AREA ON WEDNESDAY ALTHOUGH THE SYSTEM WILL
LACK ANY STRONG COLD AIR ADVECTION LEAVING TEMPS IN THE 60S ACROSS
MOST LOCATIONS BY THE AFTERNOON HOURS.
LARGE UPPER TROUGH THEN DEVELOPS ALONG THE WEST COAST DURING THE
LATTER PART OF THE WEEK AS THE AFOREMENTIONED RIDGE AXIS SHIFTS
EASTWARD. A LEADING UPPER SHORT WAVE TROUGH IS EXPECTED TO EJECT
ACROSS THE AREA ON THURSDAY BRINGING ANOTHER CHANCE FOR
SHOWERS/THUNDERSTORMS AS WAA WING SWINGS ACROSS THE AREA. GIVING
THE TIMING...FEEL AT THIS TIME THAT HIGHER POPS WILL BE LOCATED
ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA.
UPPER TROUGH REMAINS ANCHORED ACROSS THE WESTERN STATES HEADING INTO
THE WEEKEND WITH ENSEMBLE SPREAD BECOMING LARGER BY THIS TIME FRAME
AS MODELS STRUGGLE TO HANDLE HOW FAST TO EJECT THE SYSTEM EASTWARD.
WILL MAINTAIN A CONSENSUS BLEND THROUGH THE WEEKEND AS THIS GIVES A
GOOD COMPROMISE AMONG THE VARIOUS SOLUTIONS. OTHERWISE...FAIRLY MILD
TEMPS LOOK TO PERSIST THROUGH THE MEDIUM RANGE.
DEROCHE
&&
.AVIATION...
FOR THE 00Z TAFS...THE POTENTIAL FOR SEVERE THUNDERSTORMS AND GUSTY
WINDS ARE THE TWO PRIMARY THREATS EARLY IN THE TAF PERIOD. ISOLATED
SEVERE THUNDERSTORMS HAVE ERUPTED ALONG A SURFACE FRONT THAT EXTENDED
ROUGHLY FROM KCDJ-KMCI-KTOP. EXPECT STORMS TO EXPAND IN COVERAGE
BASED ON FORECAST MODEL CONSENSUS...THUS HAVE INCLUDED TEMPO GROUP
FOR STORMS IN THE 01-03 UTC TIMEFRAME AT KSTJ AND 02-04 UTC
TIMEFRAME AT KMCI AND KMKC. VERY LARGE HAIL AND WIND GUSTS TO 50KTS
WILL BE POSSIBLE.
OUTSIDE OF THUNDERSTORM ACTIVITY...SURFACE PRESSURE GRADIENT STILL
IS SUPPORTING SUSTAINED WINDS 20-25 KNOTS WITH GUSTS 30-38KTS...AND
EXPECT TREND TO CONTINUE FOR THE NEXT COUPLE HOURS WITH WELL MIXED
BOUNDARY LAYER. BOUNDARY LAYER DECOUPLING AND FRONTAL PASSAGE IN
THE 03-04 UTC TIMEFRAME SHOULD LEAD TO DECREASE IN WIND GUST
POTENTIAL.
EXPECT THREAT OF STORMS TO MOVE EAST AND SOUTH OF TERMINAL SITES BY
04-06 UTC. IN THE WAKE OF THE FRONT AND STORMS...MVFR CIGS WILL
SETTLE IN AT ALL THREE TERMINAL SITES THROUGH THE OVERNIGHT HOURS.
WINDS WILL BECOME NORTHWEST AT 20 TO 30 KNOTS WITH FREQUENT GUSTS.
MVFR CIGS WILL GIVE WAY TO VFR CONDITIONS BY 15-16 UTC ON MONDAY.
SF
&&
.CLIMATE...
RECORD HIGHS FOR TODAY WERE SIMPLY NO MATCH FOR +22C AIR AT 850MB
AND HAVE BEEN SMASHED...DESTROYED AND OBLITERATED. WITH BOTH KANSAS
CITY AND ST. JOSEPH BREAKING 90 DEGREES...THIS IS THE FIRST TIME
SINCE APRIL 13 2006 THAT 90 DEGREES HAS OCCURRED IN THE AREA.
MORE NOTEWORTHY...THIS IS THE EARLIEST 90 DEGREE DAY SINCE APRIL 1ST
1940. THE AVERAGE FIRST 90 DEGREE DAY IS MAY 28TH.
OLD RECORDS
-----------
KANSAS CITY...82 DEGREES IN 2005
ST. JOSEPH...83 DEGREES IN 2005
PRELIMINARY NEW RECORDS
------------------------
KANSAS CITY...91 DEGREES IN 2011
ST. JOSEPH...93 DEGREES IN 2011
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR MOZ013>017-
020>025-028>033-037>040-043>046-053-054.
KS...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ025-057-060-
103>105.
&&Hazardous weather outlook, Apr 3, 6:05 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 605 PM CDT SUN APR 3 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 605 PM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT A STRONG COLD FRONT STRETCHED FROM ST. JOSEPH TO BETHANY AT 6 PM. THUNDERSTORM DEVELOPMENT APPEARS IMMINENT OVER THE NEXT HOUR ACROSS NORTH CENTRAL MISSOURI...WITH THUNDERSTORMS BUILDING SOUTHWEST ALONG THE FRONT OVER THE NEXT SEVERAL HOURS AS IT MOVES TOWARD KANSAS CITY...CHILLICOTHE AND KIRKSVILLE EARLY THIS EVENING. THE COMBINATION OF MODERATE INSTABILITY AND WIND SHEAR WILL ALLOW THUNDERSTORMS TO BECOME SEVERE. LARGE HAIL WILL LIKELY BE THE PRIMARY THREAT...SOME OF WHICH COULD BE DESTRUCTIVE AND LARGER THAN GOLF BALLS. DAMAGING DOWNBURST WINDS ARE ALSO POSSIBLE IN THE STRONGEST STORMS. THUNDERSTORMS WILL GRADUALLY ORGANIZE INTO A LINE THEY MOVE INTO CENTRAL MISSOURI LATER THIS EVENING... CONTINUING THE THREAT FOR LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. WINDS WILL BECOME NORTHWEST AFTER THE COLD FRONT PASSAGE THIS EVENING AND INCREASE TO 20 TO 30 MPH ONCE AGAIN WITH GUSTS TO NEAR 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG NORTHWEST WINDS WILL CONTINUE INTO MONDAY...WITH GUSTS AS HIGH AS 40 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY AND AGAIN ON SATURDAY. SEVERE THUNDERSTORMS MAY BE POSSIBLE WITH EITHER OF THESE SYSTEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED WITHIN THE NEXT 1 TO 2 HOURS ALONG AND SOUTHEAST OF A ST. JOSEPH TO BETHANY LINE... CONTINUING INTO WEST CENTRAL AND CENTRAL MISSOURI THIS EVENING. BOOKBINDER
In the hours before
Local storm report, Apr 3, 9:59 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
959 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM TSTM WND DMG KINGSVILLE 38.74N 94.07W
04/03/2011 JOHNSON MO TRAINED SPOTTER
NW 1871 RD ROOF BLOWN OFF LOG STYLE HOME.
&&
ACHLocal storm report, Apr 3, 10:01 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1001 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 7 NE UNIONVILLE 40.55N 92.91W
04/03/2011 E1.50 INCH PUTNAM MO PUBLIC
HAIL UP TO THE SIZE OF PING PONG BALLS
0723 PM HAIL UNIONVILLE 40.48N 93.00W
04/03/2011 E1.00 INCH PUTNAM MO LAW ENFORCEMENT
0734 PM TSTM WND GST 4 S TONGANOXIE 39.05N 95.08W
04/03/2011 E50.00 MPH LEAVENWORTH KS EMERGENCY MNGR
0734 PM HAIL LEAVENWORTH 39.32N 94.92W
04/03/2011 E1.00 INCH LEAVENWORTH KS EMERGENCY MNGR
4 MILES W OF FORT LEAVENWORTH
0746 PM HAIL 5 SW KINGSTON 39.59N 94.10W
04/03/2011 E0.75 INCH CALDWELL MO TRAINED SPOTTER
0748 PM HAIL 5 S MILAN 40.13N 93.12W
04/03/2011 E1.00 INCH SULLIVAN MO PUBLIC
0749 PM HAIL LANSING 39.25N 94.89W
04/03/2011 E1.00 INCH LEAVENWORTH KS EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL
0751 PM HAIL ATCHISON 39.56N 95.13W
04/03/2011 E0.75 INCH ATCHISON KS TRAINED SPOTTER
0752 PM HAIL MILAN 40.20N 93.12W
04/03/2011 E1.00 INCH SULLIVAN MO LAW ENFORCEMENT
NICKEL TO QUARTER SIZED HAIL ALSO REPORTED IN GREEN CITY
0753 PM HAIL 5 S HAMILTON 39.67N 94.00W
04/03/2011 E0.75 INCH CALDWELL MO TRAINED SPOTTER
0753 PM NON-TSTM WND GST 4 S CAMDEN POINT 39.39N 94.75W
04/03/2011 E70.00 MPH PLATTE MO AMATEUR RADIO
DIME SIZE HAIL ALSO REPORTED
0754 PM HAIL GREEN CITY 40.27N 92.96W
04/03/2011 E1.50 INCH SULLIVAN MO LAW ENFORCEMENT
0755 PM HAIL PLATTE CITY 39.37N 94.78W
04/03/2011 E1.00 INCH PLATTE MO AMATEUR RADIO
0755 PM HAIL 2 N GLADSTONE 39.23N 94.56W
04/03/2011 E1.00 INCH CLAY MO PUBLIC
0758 PM HAIL FERRELVIEW 39.31N 94.67W
04/03/2011 E0.88 INCH PLATTE MO TRAINED SPOTTER
0758 PM HAIL GREENTOP 40.35N 92.57W
04/03/2011 E1.00 INCH SCHUYLER MO PUBLIC
0800 PM TSTM WND GST RIVERSIDE 39.18N 94.61W
04/03/2011 E70.00 MPH CLAY MO AMATEUR RADIO
SEMI-TRUCK OVERTURNED I-635 AND HIGHWAY 9
0800 PM HAIL 2 NE RUSHVILLE 39.61N 95.00W
04/03/2011 E1.25 INCH BUCHANAN MO TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL.
0800 PM HAIL PLATTE CITY 39.36N 94.78W
04/03/2011 E1.00 INCH PLATTE MO TRAINED SPOTTER
WINDS ESTIMATED AT 50 MPH.
0804 PM TSTM WND DMG 1 S BASEHOR 39.11N 94.93W
04/03/2011 LEAVENWORTH KS EMERGENCY MNGR
SHINGLES OFF ROOFS OF SEVERAL HOMES. 14 INCH DIAMETER
TREE WAS 30 FEET HIGH AND SNAPPED OFF FROM TRUNK. METAL
SHED 10 BY 10 DESTROYED. NEAR 153RD AND BRIARWOOD
0806 PM TSTM WND GST GLADSTONE 39.21N 94.56W
04/03/2011 M50.00 MPH CLAY MO TRAINED SPOTTER
0807 PM HAIL GLADSTONE 39.21N 94.56W
04/03/2011 E1.00 INCH CLAY MO TRAINED SPOTTER
ESTIMATED 50 MPH WINDS
0808 PM HAIL 5 N CRAIG 40.26N 95.37W
04/03/2011 E1.00 INCH HOLT MO EMERGENCY MNGR
0811 PM TSTM WND DMG S BASEHOR 39.13N 94.93W
04/03/2011 LEAVENWORTH KS EMERGENCY MNGR
POWER OUTAGES IN THE AREA OF 153RD AND BRIARWOOD WITH
DEBRIS IN THE POWER LINES.
0811 PM HAIL 3 NW LIBERTY 39.27N 94.46W
04/03/2011 M1.50 INCH CLAY MO NWS EMPLOYEE
UP TO PING PONG BALL SIZE
0815 PM HAIL KEARNEY 39.36N 94.36W
04/03/2011 E0.75 INCH CLAY MO LAW ENFORCEMENT
0817 PM HAIL LIBERTY 39.24N 94.42W
04/03/2011 E1.75 INCH CLAY MO TRAINED SPOTTER
NORTH OF A HWY
0817 PM HAIL KEARNEY 39.36N 94.36W
04/03/2011 E1.75 INCH CLAY MO TRAINED SPOTTER
0820 PM HAIL KEARNEY 39.37N 94.36W
04/03/2011 E1.00 INCH CLAY MO AMATEUR RADIO
0821 PM HAIL KEARNEY 39.37N 94.36W
04/03/2011 E1.50 INCH CLAY MO TRAINED SPOTTER
0830 PM HAIL 5 W BURLINGTON JUNCTION 40.45N 95.16W
04/03/2011 E0.88 INCH NODAWAY MO PUBLIC
0840 PM HAIL 5 N RICHMOND 39.35N 93.97W
04/03/2011 E1.50 INCH RAY MO TRAINED SPOTTER
NEAR RAY COUNTY LAKE
0841 PM HAIL 2 NW ALBANY 40.27N 94.36W
04/03/2011 E1.00 INCH GENTRY MO AMATEUR RADIO
ESTIMATED WIND GUST 50-55 MPH
0841 PM HAIL RICHMOND 38.40N 95.25W
04/03/2011 E1.00 INCH FRANKLIN KS PUBLIC
0856 PM HAIL 2 N OLATHE 38.92N 94.81W
04/03/2011 E1.25 INCH JOHNSON KS TRAINED SPOTTER
0859 PM HAIL SPRING HILL 38.75N 94.83W
04/03/2011 E0.75 INCH JOHNSON KS TRAINED SPOTTER
APPROXIMATELY ONE HALF MILE WEST OF 169 HWY.
0900 PM HAIL GARDNER 38.81N 94.93W
04/03/2011 M1.00 INCH JOHNSON KS EMERGENCY MNGR
0904 PM HAIL 2 SSW OLATHE 38.86N 94.83W
04/03/2011 E1.75 INCH JOHNSON KS NWS EMPLOYEE
0905 PM FUNNEL CLOUD 10 SW CARROLLTON 39.26N 93.63W
04/03/2011 CARROLL MO TRAINED SPOTTER
SITING OF A FUNNEL CLOUD JUST NORTH OF THE MISSOURI RIVER
NORTH OF WAVERLY
0905 PM HAIL OVERLAND PARK 38.91N 94.68W
04/03/2011 E1.75 INCH JOHNSON KS NWS EMPLOYEE
NEAR 159TH AND METCALF
0905 PM HAIL SW TRENTON 40.08N 93.60W
04/03/2011 E1.50 INCH GRUNDY MO PUBLIC
0906 PM HAIL OLATHE 38.89N 94.81W
04/03/2011 E1.50 INCH JOHNSON KS PUBLIC
0910 PM HAIL 3 N JAMESON 40.05N 93.99W
04/03/2011 E1.75 INCH DAVIESS MO TRAINED SPOTTER
0914 PM HAIL GRANDVIEW 38.88N 94.52W
04/03/2011 E1.00 INCH JACKSON MO TRAINED SPOTTER
0915 PM HAIL LEAWOOD 38.91N 94.63W
04/03/2011 E1.50 INCH JOHNSON KS TRAINED SPOTTER
0920 PM HAIL KANSAS CITY 39.12N 94.55W
04/03/2011 E1.50 INCH JACKSON MO TRAINED SPOTTER
NEAR 46TH ST AND PASEO
0921 PM HAIL LEES SUMMIT 38.92N 94.38W
04/03/2011 E2.25 INCH JACKSON MO NWS EMPLOYEE
HAIL 2 TO 2.25 INCHES NEAR HWY 291 AND HWY 150
0922 PM HAIL LEES SUMMIT 38.92N 94.38W
04/03/2011 E1.75 INCH JACKSON MO TRAINED SPOTTER
0925 PM HAIL 2 S LEE'S SUMMIT 38.88N 94.38W
04/03/2011 E2.50 INCH JACKSON MO TRAINED SPOTTER
0925 PM HAIL LEES SUMMIT 38.92N 94.38W
04/03/2011 E1.75 INCH JACKSON MO TRAINED SPOTTER
0926 PM HAIL 2 E LEE'S SUMMIT 38.91N 94.34W
04/03/2011 M2.50 INCH JACKSON MO NWS EMPLOYEE
0927 PM HAIL 1 S GREENWOOD 38.84N 94.34W
04/03/2011 E2.50 INCH JACKSON MO NWS EMPLOYEE
0929 PM HAIL LEES SUMMIT 38.92N 94.38W
04/03/2011 E1.25 INCH JACKSON MO TRAINED SPOTTER
0929 PM TSTM WND DMG BELTON 38.82N 94.53W
04/03/2011 CASS MO LAW ENFORCEMENT
ROOF BLOWN OFF TRAILER HOME IN BELTON.
0930 PM HAIL GREENWOOD 38.85N 94.34W
04/03/2011 M2.50 INCH JACKSON MO TRAINED SPOTTER
0935 PM HAIL 3 NE BLUE SPRINGS 39.05N 94.24W
04/03/2011 E0.88 INCH JACKSON MO TRAINED SPOTTER
0935 PM HAIL LEES SUMMIT 38.92N 94.38W
04/03/2011 E2.00 INCH JACKSON MO NWS EMPLOYEE
0935 PM HAIL 3 E BLUE SPRINGS 39.02N 94.23W
04/03/2011 E1.00 INCH JACKSON MO PUBLIC
0939 PM HAIL LONE JACK 38.87N 94.17W
04/03/2011 E1.00 INCH JACKSON MO NWS EMPLOYEE
0939 PM HAIL PARKER 38.33N 94.99W
04/03/2011 E0.75 INCH LINN KS PUBLIC
0945 PM HAIL PARKER 38.33N 94.99W
04/03/2011 E1.00 INCH LINN KS TRAINED SPOTTER
0950 PM TSTM WND GST LA CYGNE 38.35N 94.76W
04/03/2011 E70.00 MPH LINN KS LAW ENFORCEMENT
60 TO 70 MPH GUSTS. 4 TO 6 INCH LIMBS DOWN.
0953 PM HAIL 3 NW HARRISONVILLE 38.69N 94.39W
04/03/2011 E1.00 INCH CASS MO TRAINED SPOTTER
0957 PM TSTM WND DMG KINGSVILLE 38.74N 94.07W
04/03/2011 JOHNSON MO TRAINED SPOTTER
NW 1871 RD ROOF BLOWN OFF LOG STYLE HOME.
&&
ACHLocal storm report, Apr 3, 10:03 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1003 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG PITTSVILLE 38.83N 94.00W
04/03/2011 JOHNSON MO TRAINED SPOTTER
POWERLINES DOWN IN TOWN
&&
ACHLocal storm report, Apr 3, 10:13 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1013 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 3 S OSAWATOMIE 38.46N 94.95W
04/03/2011 E1.25 INCH MIAMI KS TRAINED SPOTTER
&&
ACHLocal storm report, Apr 3, 10:20 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1020 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM HAIL 3 S LANCASTER 40.48N 92.53W
04/03/2011 E1.00 INCH SCHUYLER MO TRAINED SPOTTER
&&
ACHLocal storm report, Apr 3, 10:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1028 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM TSTM WND GST CARROLLTON 39.36N 93.50W
04/03/2011 E50 MPH CARROLL MO AMATEUR RADIO
&&
ACHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:04 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Johnson, Leavenworth, Wyandotte | 41 min |
| Apr 3, 7:42 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth, Wyandotte | 33 min |
| Apr 3, 7:44 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 46 min |
| Apr 3, 7:58 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 32 min |
| Apr 3, 8:36 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Miami, Wyandotte | 39 min |
| Apr 3, 9:05 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami, Wyandotte | 40 min |
| Apr 3, 9:15 PM CDT | Severe Thunderstorm Warning | EAX | Miami | 45 min |
| Apr 3, 9:37 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 23 min |
| Apr 3, 9:59 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 46 min |
| Apr 4, 4:08 AM CDT | Wind Advisory | EAX | Atchison, Doniphan, Johnson, Leavenworth, Linn, Miami and 1 more | 11 hr |
| Apr 3, 7:09 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler, Sullivan | 36 min |
| Apr 3, 7:33 PM CDT | Special Weather Statement | EAX | Caldwell | 27 min |
| Apr 3, 7:37 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Putnam, Schuyler, Sullivan | 38 min |
| Apr 3, 7:48 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Linn, Livingston | 28 min |
| Apr 3, 7:54 PM CDT | Special Weather Statement | EAX | Holt, Nodaway | 51 min |
| Apr 3, 8:06 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Ray | 24 min |
| Apr 3, 8:13 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Schuyler, Sullivan | 47 min |
| Apr 3, 8:25 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Clay, Jackson, Lafayette, Ray | 35 min |
| Apr 3, 8:31 PM CDT | Special Weather Statement | EAX | Daviess, DeKalb | 44 min |
| Apr 3, 8:38 PM CDT | Special Weather Statement | EAX | Daviess, Grundy | 52 min |
| Apr 3, 8:55 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Linn, Livingston, Sullivan | 35 min |
| Apr 3, 8:55 PM CDT | Tornado Warning | EAX | Carroll, Chariton, Ray, Saline | 35 min |
| Apr 3, 9:07 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Mercer | 38 min |
| Apr 3, 9:24 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Grundy, Putnam, Sullivan | 36 min |
| Apr 3, 9:27 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Howard, Macon, Randolph, Saline | 33 min |
| Apr 3, 9:31 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 44 min |
| Apr 3, 9:41 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 34 min |
| Apr 3, 9:51 PM CDT | Special Weather Statement | EAX | Carroll, Ray | 39 min |
| Apr 3, 10:07 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Henry, Johnson | 23 min |
| Apr 3, 10:11 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Cooper, Howard, Johnson, Lafayette and 2 more | 34 min |
| Apr 3, 10:14 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 31 min |
| Apr 3, 10:14 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Linn, Livingston, Ray, Saline | 31 min |
| Apr 3, 10:33 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 27 min |
| Apr 3, 10:41 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Cooper, Howard, Macon, Randolph, Saline | 49 min |
| Apr 3, 11:20 PM CDT | Special Weather Statement | EAX | Cooper | 25 min |
| Apr 3, 11:37 PM CDT | Special Weather Statement | EAX | Henry | 23 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.